MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00084.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type i endoleak using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced the ruby coil through the lantern into the target vessel; however, the physician was not satisfied with the result.Therefore, the ruby coil was retracted, re-sheathed and placed in a bowl of heparinized saline.Later in the procedure, the physician attempted to reuse the previously removed ruby coil and noticed that the ruby coil was kinked; therefore the ruby coil was not used.Next, a new ruby coil was placed successfully.The physician then advanced another ruby coil in the target vessel but decided to reposition the ruby coil; therefore, the ruby coil was removed, re-sheathed and rinsed in saline.While attempting to re-advance the ruby coil through the lantern, the physician experienced resistance; therefore, the ruby coil was removed and not used.The procedure was completed using another ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00084.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9625512
Report Number3005168196-2020-00083
Device Sequence Number2774015
Product Code HCG
UDI-Device Identifier00814548019284
UDI-Public00814548019284
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2060-B
Device Catalogue NumberRBY2C2060
Device Lot NumberF92414
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005